MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros ammonia (amon) result was obtained from a single american proficiency institute (api) proficiency survey sample using vitros amon slide lot 1019-0264-4175 on a vitros 4600 chemistry system.Api proficiency sample result of 95.0 umol/l vs.The expected api peer target result of 72.1 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected result was obtained from a api proficiency fluid.The customer confirmed that patient results were not affected.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros ammonia (amon) result was obtained from a single american proficiency institute (api) proficiency survey sample using vitros amon slide lot 1019-0264-4175 on a vitros 4600 chemistry system.The assignable cause of the event was determined to be an instrument related issue likely due to ammonia contamination of the microslide incubator.The cause of the ammonia incubator contamination was suspected to be due to dirty cm evaporation caps.Precision testing processed after the event determined that ammonia contamination was present in the microslide incubator.Although no precision testing was performed at the time of the event, it is suspected that an ammonia contamination issue is the likely cause of the event due to the imprecision observed when reviewing historical vitros amon lot 1019-0264-4175 quality control results leading up to the event.An ortho field engineer went onsite to perform service actions to optimize the vitros 4600 system, which included replacing the dirty cm evaporation caps.Following these actions, acceptable qc results and within-run amon precision results were obtained indicating the vitros 4600 chemistry system was performing as expected and that the service actions resolved the issue.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros amon slide lot 1019-0264-4175.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19703784
Report Number1319681-2024-00039
Device Sequence Number3701558
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown